Alert archive / Missouri / Flash Flood Watches in 2015

Flash Flood Watch 8, NWS St. Louis, MO

June 30, 201517 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Jun 30, 2015, 4:08 PM CDT for 17 counties in Missouri. It took effect at Jul 1, 2015, 1:00 AM CDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2015, 4:08 PM CDT (21:08 UTC)
In effect from
Jul 1, 2015, 1:00 AM CDT
Expired
Jul 2, 2015, 4:20 AM CDT
In force
27 hr
Issued by
NWS St. Louis, MO
Flood severity
None

Counties Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WGUS63 KLSX 302108
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CDT TUE JUN 30 2015

...FLOODING TYPE RAINS LIKELY OVER PARTS OF CENTRAL MISSOURI LATE
TONIGHT INTO THURSDAY MORNING...

.ONE OR TWO LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO ROLL
SOUTHEAST THROUGH CENTRAL MISSOURI STARTING AFTER MIDNIGHT
TONIGHT. INDIVIDUAL STORMS ARE LIKELY TO AFFECT THE SAME AREAS
REPEATEDLY AS THE ENTIRE COMPLEX OF STORMS MOVES THROUGH. THE
ACTIVITY IS EXPECTED TO WEAKEN LATER IN DAY BUT AN ADDITIONAL
THUNDERSTORM COMPLEX IS EXPECTED TO FORM LATER WEDNESDAY AFTERNOON
AND EVENING. THIS SECOND COMPLEX OF STORMS COULD AFFECT THE SAME
AREA AS THE FIRST ONE. TWO TO THREE INCHES OF RAIN IS LIKELY WITH
LOCAL AMOUNTS OF 5 OR MORE INCHES POSSIBLE.

MOZ041-047>050-010915-
/O.NEW.KLSX.FF.A.0008.150701T0600Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
408 PM CDT TUE JUN 30 2015

...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT WEDNESDAY THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...BOONE MO...CALLAWAY MO...
  COLE MO...MONITEAU MO AND OSAGE MO.

* FROM 1 AM CDT WEDNESDAY THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE
  EXPECTED TO AFFECT PARTS OF CENTRAL MISSOURI BEGINNING LATE
  TONIGHT AND CONTINUING INTO THURSDAY MORNING. VERY HEAVY
  RAINFALL BETWEEN 2 AND 4 INCHES IS EXPECTED DURING THIS PERIOD. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ051-059-060-062-065-072>075-084-085-099-010915-
/O.NEW.KLSX.FF.A.0008.150701T1200Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MO-GASCONADE MO-WARREN MO-FRANKLIN MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...UNION...FARMINGTON
408 PM CDT TUE JUN 30 2015

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL MISSOURI AND 
  SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN 
  EAST CENTRAL MISSOURI...CRAWFORD MO...FRANKLIN MO...GASCONADE 
  MO...JEFFERSON MO...MONTGOMERY MO...WARREN MO AND WASHINGTON 
  MO. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS 
  MO...ST. FRANCOIS MO AND STE. GENEVIEVE MO.

* FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE
  EXPECTED TO AFFECT PARTS OF CENTRAL MISSOURI BEGINNING WEDNESDAY
  MORNING AND CONTINUING INTO THURSDAY MORNING. VERY HEAVY
  RAINFALL BETWEEN 2 AND 4 INCHES IS EXPECTED DURING THIS PERIOD
  WITH LOCAL AMOUNTS OF 5 OR MORE INCHES POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

WFO LSX
3 follow-up statements
458 
WGUS63 KLSX 010919
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
419 AM CDT WED JUL 1 2015

...HEAVY RAINFALL LIKELY OVER PARTS OF CENTRAL AND SOUTHEAST
MISSOURI TODAY AND TONIGHT...

.ONE OR TWO LARGE THUNDERSTORM COMPLEXES WILL ROLL SOUTHEASTWARD
THROUGH CENTRAL AND SOUTHEAST MISSOURI THIS MORNING.  INDIVIDUAL
STORMS ARE LIKELY TO AFFECT THE SAME AREAS REPEATEDLY AS THE
ENTIRE COMPLEX OF STORMS MOVES THROUGH. THE ACTIVITY IS EXPECTED
TO WEAKEN LATER TODAY BUT AN ADDITIONAL THUNDERSTORM COMPLEX IS
EXPECTED TO FORM LATE THIS AFTERNOON AND THIS EVENING. THIS
SECOND COMPLEX OF STORMS COULD AFFECT THE SAME AREA AS THE FIRST
ONE. TWO TO THREE INCHES OF RAIN IS LIKELY WITH LOCAL AMOUNTS OF
5 OR MORE INCHES POSSIBLE.

MOZ041-047>050-012200-
/O.CON.KLSX.FF.A.0008.000000T0000Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
419 AM CDT WED JUL 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...BOONE MO...CALLAWAY MO...COLE MO...MONITEAU MO AND 
 OSAGE MO.

* THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE
  EXPECTED TO AFFECT PARTS OF CENTRAL MISSOURI BEGINNING THIS
  MORNING AND CONTINUING INTO THURSDAY MORNING. VERY HEAVY
  RAINFALL BETWEEN 2 AND 4 INCHES IS EXPECTED DURING THIS PERIOD.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ051-059-060-062-065-072>075-084-085-099-012200-
/O.CON.KLSX.FF.A.0008.150701T1200Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MO-GASCONADE MO-WARREN MO-FRANKLIN MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...UNION...FARMINGTON
419 AM CDT WED JUL 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...
 INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI...
 CRAWFORD MO...FRANKLIN MO...GASCONADE MO...JEFFERSON MO...
 MONTGOMERY MO...WARREN MO AND WASHINGTON MO. IN SOUTHEAST 
 MISSOURI...IRON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS 
 MO AND STE. GENEVIEVE MO.

* THROUGH THURSDAY MORNING

* SEVERAL ROUNDS OF HEAVY RAIN PRODUCING THUNDERSTORMS ARE
  EXPECTED TO AFFECT PARTS OF CENTRAL MISSOURI BEGINNING THIS
  MORNING AND CONTINUING INTO THURSDAY MORNING. VERY HEAVY
  RAINFALL BETWEEN 2 AND 4 INCHES IS EXPECTED DURING THIS PERIOD
  WITH LOCAL AMOUNTS OF 5 OR MORE INCHES POSSIBLE.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

GKS
217 
WGUS63 KLSX 012053
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT WED JUL 1 2015

...HEAVY RAINFALL LIKELY OVER PARTS OF CENTRAL AND SOUTHEAST
MISSOURI TONIGHT...

MOZ041-047>050-020900-
/O.CON.KLSX.FF.A.0008.000000T0000Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
353 PM CDT WED JUL 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING
  COUNTIES...BOONE MO...CALLAWAY MO...COLE MO... MONITEAU MO AND
  OSAGE MO.

* THROUGH THURSDAY MORNING

* ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED
  TO AFFECT PARTS OF CENTRAL MISSOURI THROUGH THURSDAY MORNING.
  VERY HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IS EXPECTED DURING
  THIS PERIOD.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ051-059-060-062-065-072>075-084-085-099-020900-
/O.CON.KLSX.FF.A.0008.000000T0000Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MO-GASCONADE MO-WARREN MO-FRANKLIN MO-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...UNION...FARMINGTON
353 PM CDT WED JUL 1 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN EAST CENTRAL MISSOURI...
  CRAWFORD MO...FRANKLIN MO...GASCONADE MO...JEFFERSON MO...
  MONTGOMERY MO...WARREN MO AND WASHINGTON MO. IN SOUTHEAST
  MISSOURI...IRON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS MO
  AND STE. GENEVIEVE MO.

* THROUGH THURSDAY MORNING

* ANOTHER ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS EXPECTED
  TO AFFECT PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI THROUGH
  THURSDAY MORNING. VERY HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IS
  EXPECTED DURING THIS PERIOD.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BYRD
953 
WGUS63 KLSX 020920
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT THU JUL 2 2015

MOZ041-047>051-059-060-062-065-072>075-084-085-099-021030-
/O.CAN.KLSX.FF.A.0008.000000T0000Z-150702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
GASCONADE MO-WARREN MO-FRANKLIN MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY...UNION...
FARMINGTON
420 AM CDT THU JUL 2 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...EAST
CENTRAL MISSOURI AND SOUTHEAST MISSOURI HAS BEEN CANCELLED.
THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED OUT OF THE
AREA.

$$

KANOFSKY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 30, 3:59 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 30, 3:59 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 PM CDT Tue Jun 30 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 358 PM CDT Tue Jun 30 2015

Most of the period will be fairly benign before an anticipated
upstream MCS approaches central MO well after midnight.

A weak cold front edging southward through central IL has a few
isolated cells along it that are mainly diurnally driven. A few of
these could graze a few of the central IL counties prior to sunset.
Otherwise, expect a smoke-filled cloud cover through the evening.

Model consensus continues to point towards a nocturnal MCS forming
over eastern NE/western IA late this evening as a southwesterly
low-level jet ramps up over the Central Plains. The cross flow over
a h8 thermal gradient should provide strong moist ascent and provide
the necessary fuel for the developing MCS. Under a northwesterly
steering flow this activity is expected to track southeast and enter
the central MO counties after midnight...probably closer to 09z.

MJ

.LONG TERM:  (Wednesday through Next Tuesday)
Issued at 358 PM CDT Tue Jun 30 2015

A couple rounds of active storms with attendant MCS will be the
primary concern Wednesday into Thursday. With PWs ramping up to
well over 2"(lying between two standard deviations above normal
and the 99th percentile) plus a veering low level jet a northwest-
southeast corridor of central MO counties lies within a favored
region for repeated rounds of convection. The first one will be
ongoing Wednesday morning. Some debate as to how the MCS will
evolve Wednesday as model qpf consensus points to the MCS turning
more east towards STL. However, with the likelihood of a cold pool
forming and becoming dominant under a northwesterly flow the
heaviest rains should tend to push more south than east.

As the above MCS weakens during the day under a weakening h8 jet
there should be a lull in the action until later Wednesday evening
when we rinse, wash and repeat as the nocturnal low-level jet
reforms. Another MCS is expected to form over central MO, just where
is likely dependent on where any outflow boundaries end up. Central
MO is the most likely region. So, based on the above have gone with
a Flash Flood Watch for parts of central MO.

From Thursday through Sunday shortwave troughs dropping down the
front side of an upper ridge over the Rockies will remain a nuisance
generating off and on threats of convection. Temperatures are
expected to be below normal early in the period before gradually
warming late in the holiday weekend.

MJ

&&

.AVIATION:none
&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from Wednesday morning through Thursday
     morning FOR Crawford MO-Franklin MO-Gasconade MO-Iron MO-
     Jefferson MO-Madison MO-Montgomery MO-Reynolds MO-St.
     Francois MO-Ste. Genevieve MO-Warren MO-Washington MO.

     FLASH FLOOD WATCH from 1 AM CDT Wednesday through Thursday
     morning FOR Boone MO-Callaway MO-Cole MO-Moniteau MO-Osage
     MO.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 30, 5:07 AM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
507 AM CDT TUE JUN 30 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
507 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS
MAY BECOME SEVERE THIS AFTERNOON AND TONIGHT WITH DAMAGING WINDS
AND LARGE HAIL...PARTICULARLY ACROSS SOUTHWEST ILLINOIS. HEAVY
RAINFALL IS ALSO POSSIBLE...ESPECIALLY LATE TONIGHT.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS
FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM
25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED IN THE WEDNESDAY AND
WEDNESDAY NIGHT TIME FRAME. THE THUNDERSTORMS DURING THIS TIME
WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WINDS, AS WELL
AS HEAVY RAIN.

THERE WILL BE A CONTINUED CHANCE FOR THUNDERSTORMS THURSDAY
THROUGH MONDAY.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING IS
FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM
25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

GKS

Nearby

Flash Flood Watches in Missouri, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.